Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 154, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 3, 2016, 1:30 PM CST for Bexar County, Texas. It took effect at Dec 3, 2016, 4:15 PM CST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2016, 1:30 PM CST (19:30 UTC)
- In effect from
- Dec 3, 2016, 4:15 PM CST
- Expired
- Dec 4, 2016, 1:06 PM CST
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medina River at San Antonio US 281S (SAAT2). The gauge peaked at 22.08 ft at Dec 4, 2016, 12:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
471
WGUS44 KEWX 031930
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CST SAT DEC 3 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Medina River...San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-493-041330-
/O.NEW.KEWX.FL.W.0152.161205T0349Z-161206T0152Z/
/FLVT2.1.ER.161205T0349Z.161205T1200Z.161205T1352Z.UU/
130 PM CST SAT DEC 3 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River near Floresville.
* from Sunday evening to Monday evening...or until the warning is cancelled.
* At 1:00 PM Saturday the stage was 6.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and continue to
rise to near 27.5 feet by Monday morning.The river will fall below flood stage
by Monday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Floresville 21 27 6.4 Sat 1 PM 19.1 27.5 15.9 9.9 8.6
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC175-255-041330-
/O.NEW.KEWX.FL.W.0153.161205T2205Z-161207T0824Z/
/SRRT2.1.ER.161205T2205Z.161206T1200Z.161206T2024Z.UU/
130 PM CST SAT DEC 3 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River at Hwy 72 nr Runge.
* from Monday afternoon to late Tuesday night...or until the warning is
cancelled.
* At 1:15 PM Saturday the stage was 11.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue to rise to
near 28.2 feet by Tuesday morning.The river will fall below flood stage by
Tuesday early afternoon.
* Impact...At 27.0 feet...Minor flooding of farmland occurs in lowest portions
of the floodplain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 72 nr Runge 22 27 11.5 Sat 1 PM 14.1 22.9 28.2 22.3 15.8
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$
TXC029-041330-
/O.NEW.KEWX.FL.W.0154.161203T2215Z-161204T1727Z/
/SAAT2.1.ER.161203T2215Z.161204T0000Z.161204T0527Z.NO/
130 PM CST SAT DEC 3 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Medina River At Hwy 281.
* until Sunday morning...or until the warning is cancelled.
* At 1:15 PM Saturday the stage was 18.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise
to near 21.0 feet by this evening.The river will fall below flood stage by
tonight.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 281 16 20 18.3 Sat 1 PM 18.0 6.5 3.5 3.3 3.3
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$3 follow-up statements
197
WGUS84 KEWX 040226
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CST SAT DEC 3 2016
...The flood warning continues for the following rivers in Texas...
Salado Creek At at Loop 13 Affecting Bexar County
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-041625-
/O.EXT.KEWX.FL.W.0151.000000T0000Z-161204T1625Z/
/SACT2.3.ER.161203T1643Z.161203T2145Z.161204T0425Z.NO/
826 PM CST SAT DEC 3 2016
The flood warning continues for
the Salado Creek At at Loop 13.
* At 7:15 PM Saturday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The creek has already fallen below moderate flood stage and
is expected to fall below minor flood stage by 9 PM Saturday evening.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and
secondary roads and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
at Loop 13 15 18 19.2 Sat 07 PM 14.0 6.9 5.6 5.6 5.6
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$
TXC029-493-042026-
/O.EXT.KEWX.FL.W.0149.000000T0000Z-161205T1648Z/
/ELMT2.2.ER.161203T1700Z.161204T0600Z.161205T0448Z.NO/
826 PM CST SAT DEC 3 2016
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 7:30 PM Saturday the stage was 41.7 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river is expected to crest at 42.7 feet at midnight
Sunday morning. The river is then expected to fall below moderate flood
stage by 1 PM Sunday afternoon and below minor flood stage by 11 PM Sunday
night.
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop
and pastureland below San Antonio to below Floresville. Numerous roads and
bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and
damaged..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Elmendorf 33 35 41.7 Sat 07 PM 41.5 31.9 17.5 14.4 13.9
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC175-255-042026-
/O.EXT.KEWX.FL.W.0153.161205T1800Z-161208T1255Z/
/SRRT2.1.ER.161205T1800Z.161207T0000Z.161208T0055Z.UU/
826 PM CST SAT DEC 3 2016
The flood warning continues for
the San Antonio River at Hwy 72 nr Runge.
* At 7:15 PM Saturday the stage was 11.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage around noon on
Monday before cresting at around 30.2 feet at noon on Tuesday.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipemnt
will need to removed from the floodplain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 72 nr Runge 22 27 11.3 Sat 07 PM 14.0 24.3 29.9 29.9 22.8
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$
TXC029-042026-
/O.EXT.KEWX.FL.W.0154.000000T0000Z-161204T2312Z/
/SAAT2.1.ER.161203T2338Z.161204T0600Z.161204T1112Z.NO/
826 PM CST SAT DEC 3 2016
The flood warning continues for
the Medina River At Hwy 281.
* At 7:15 PM Saturday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 21.4 feet at 11 PM Saturday
evening. The river is then expected to begin falling...falling below flood
stage by 6 AM Sunday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 281 16 20 20.7 Sat 07 PM 19.8 8.5 4.9 4.1 3.9
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$
bmw293
WGUS84 KEWX 041427
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 AM CST SUN DEC 4 2016
...The flood warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
Cibolo Creek Near Falls City Affecting Karnes County
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-493-050827-
/O.EXT.KEWX.FL.W.0148.000000T0000Z-161206T1122Z/
/SUPT2.2.ER.161204T0720Z.161204T1800Z.161205T2322Z.UU/
827 AM CST SUN DEC 4 2016
The flood warning continues for
the Cibolo Creek at Sutherland Springs.
* At 7:15 AM Sunday the stage was 25.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.2 feet by this afternoon.
The river will fall below flood stage tomorrow afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Sutherland Sprin 17 21 25.9 Sun 7 AM 24.7 17.9 12.3 9.5 8.0
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
TXC255-050827-
/O.EXT.KEWX.FL.W.0155.161205T0144Z-161206T2024Z/
/FCTT2.2.ER.161205T0144Z.161205T1200Z.161206T0824Z.NO/
827 AM CST SUN DEC 4 2016
The flood warning continues for
the Cibolo Creek Near Falls City.
* At 8:15 AM Sunday the stage was 9.1 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to rise to near
21.3 feet by tomorrow morning. The river will fall below flood stage by early
Tuesday morning.
* Impact...At 21.0 feet...Livestock are cut off and potentially drowned in low
areas below Stockdale to below Panna Maria. Lower areas of Goliad State Park
downstream flood..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Falls City 6 17 9.1 Sun 8 AM 21.3 15.8 8.0 4.4 2.9
&&
LAT...LON 2903 9798 2908 9791 2894 9780 2892 9790
$$
TXC029-493-050827-
/O.EXT.KEWX.FL.W.0149.000000T0000Z-161205T1800Z/
/ELMT2.2.ER.161203T1700Z.161204T0700Z.161205T0600Z.NO/
827 AM CST SUN DEC 4 2016
The flood warning continues for
the San Antonio River Near Elmendorf.
* At 7:30 AM Sunday the stage was 42.2 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...and will fall below
flood stage after midnight tonight.
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop
and pastureland below San Antonio to below Floresville. Numerous roads and
bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and
damaged..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Elmendorf 33 35 42.2 Sun 7 AM 32.7 21.4 15.0 14.4 14.2
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-050827-
/O.EXT.KEWX.FL.W.0152.161204T1521Z-161206T2020Z/
/FLVT2.2.ER.161204T1521Z.161205T0600Z.161206T0820Z.UU/
827 AM CST SUN DEC 4 2016
The flood warning continues for
the San Antonio River near Floresville.
* At 8:00 AM Sunday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue to rise to
near 33.6 feet by after midnight tomorrow. The river will fall below flood
stage by early Tuesday morning.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
and impassable. Extensive flooding occurs in lowest portions of Floresville
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Floresville 21 27 26.3 Sun 8 AM 33.6 25.6 14.3 11.4 10.2
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC175-255-050827-
/O.EXT.KEWX.FL.W.0153.161205T2342Z-161208T1236Z/
/SRRT2.1.ER.161205T2342Z.161207T0000Z.161208T0036Z.UU/
827 AM CST SUN DEC 4 2016
The flood warning continues for
the San Antonio River at Hwy 72 nr Runge.
* At 8:15 AM Sunday the stage was 12.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and continue to rise
to near 30.3 feet by Tuesday evening. The river will fall below flood stage by
Wednesday evening.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipemnt
will need to removed from the floodplain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Hwy 72 nr Runge 22 27 12.4 Sun 8 AM 23.0 29.7 29.6 23.0 16.8
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$
TXC029-050310-
/O.EXT.KEWX.FL.W.0154.000000T0000Z-161205T0310Z/
/SAAT2.1.ER.161203T2338Z.161204T0545Z.161204T1510Z.NO/
827 AM CST SUN DEC 4 2016
The flood warning continues for
the Medina River At Hwy 281.
* At 8:15 AM Sunday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...and will fall below flood
stage by late this morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Hwy 281 16 20 20.3 Sun 8 AM 11.4 5.8 4.1 3.9 3.9
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$406
WGUS84 KEWX 041906
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CST SUN DEC 4 2016
...The flood warning is cancelled for the following rivers in Texas...
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-041936-
/O.CAN.KEWX.FL.W.0154.000000T0000Z-161205T0310Z/
/SAAT2.1.ER.161203T2338Z.161204T0545Z.161204T1533Z.NO/
106 PM CST SUN DEC 4 2016
The flood warning is cancelled for
the Medina River At Hwy 281.
* At 12:22 PM Sunday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 12.9 feet by tomorrow morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Hwy 281 16 20 19.1 Sun 12 PM 12.9 8.0 4.9 4.2 4.1
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 3, 11:58 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 3, 11:58 AM CST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1158 AM CST Sat Dec 3 2016 .AVIATION.../18Z TAFS/ Widespread showers with very isolated thunderstorms that combined are producing only a few lightning strikes per hour continue to blanket the region. IFR ceilings generally prevail across the region, but all sites continue to experience brief MVFR or VFR ceilings and reduced visibilities with the heavier showers. This shower activity will begin to decrease in coverage by the middle of the afternoon as isentropic ascent gradually weakens to allow for a relative lull. Although a strike or two is possible at our TAF sites due to elevated instability aloft, the chances are too low at all sites to include in the TAFs and will amend as needed. Hi-res model guidance consistently increases shower coverage with a few isolated thunderstorms overnight as SW-NE oriented isentropic ascent strengthens and possibly a weak shortwave disturbance moves through the region. Coverage will begin to increase between 3-6Z in the Rio Grande Plains and possibly DRT before expanding northeast into the I-35 TAF sites by 6-9Z. Although thunderstorms will be possible, chances are still too low to prevail in the TAF and have chosen for now just to increase rainfall intensities and decrease visibilities overnight. Rain showers should decrease in coverage and intensity by late tomorrow morning before the final wave of increased shower and thunderstorm activity occurs later on Sunday just beyond the TAF period. && .PREV DISCUSSION... /ISSUED 556 AM CST Sat Dec 3 2016/ AVIATION... /12Z TAFS/ Convective focus along I-35 should gradually lift NE this morning with some occasional thunder to impact SAT/SSF/AUS terminals through 15z. Lighter overrunning rains should continue to produce intermittent variations of predominant IFR conditions for the rest of the TAF periods with some heavier showers possibly bringing additional brief LIFR cigs and vsbys. Some late afternoon improvements to MVFR cigs are possible, but will not show this at SAT/SSF given the amount of rain and air saturation in that area. PREV DISCUSSION... /ISSUED 330 AM CST Sat Dec 3 2016/ SHORT TERM (Today through Sunday)... 00z upper air analysis showed the large slow moving upper level low just south of Arizona with 45 to 55 knots of southwest flow ahead of the trough over Texas. With northerly flow and cold air at the surface there is strong isentropic upslope on the 295K-310K theta-e levels. The effects of this strong and deep lift can be seen on radar at the present time with widespread rain across much of the CWA. SPC mesoanalysis shows about 750 J/kg of MUCAPE across the southern half of the area. This instability is enough for continued chances of embedded thunderstorms within the activity overnight and into the morning. Could even see some small hail out of the stronger updrafts given the colder thermal profile and the moderate levels of instability. Isentropic ascent will remain strong on the 295/300k planes but will be weaker above that level later today. With lift remaining should continue to see a high coverage of activity this afternoon, but with the lift being more shallow, intensity of the rainfall could slacken a bit. High temperatures today will be in the 50s for most locations and some places, especially in the Hill Country, could struggle to get out of the 40s. By tonight, the slow-moving upper low will be pushing southeast and be over northern Mexico. Another impulse of energy ahead of the upper low should increase the isentropic ascent once again with northerly flow continuing at the surface. As the disturbance arrives, rainfall activity should begin to increase across the western counties and translate to the east throughout the night bringing additional widespread rain to the area. There will be little diurnal cooling with lows Sunday in the middle 40s to the lower 50s. The upper low is not expected to move much as we get into the day on Sunday and will remain over northern Mexico. Scattered to numerous showers and isolated thunderstorms will continue across the area. By late Sunday afternoon, the bulk of the rainfall should be across the western counties as the large scale dynamical forcing associated with the slow-moving trough arrives to the region. High temperatures on Sunday will be in the 50s once again. LONG TERM (Sunday Night through Friday)... The upper level low will finally begin to move east at the start of the long-term forecast. As it does so, another large batch of rainfall will move across the region from west to east Sunday night and into Monday morning. The large scale forcing will keep categorical PoPs in the forecast for Sunday night and will continue likely PoPs for the eastern counties for Monday morning. Rainfall should end by late Monday afternoon as the upper low exits the region and subsidence commences on the backside of the system. Storm total rainfall amounts of 1-3" for the west and 2-5" for the eastern counties still looks reasonable. Will see a bit of a break on Tuesday in between systems with high temperatures topping out in the upper 60s to lower 70s. The next major system will be taking shape across the mountainous west with very cold arctic air moving into western Canada and the northwestern CONUS. As the trough moves east it will open up the gates for this cold air to surge south and into the CWA Wednesday afternoon. There will be a slight chance of a shower across the eastern counties with this front. The bigger story will be the cold air as this front will be by far the strongest of the season Lows behind the front Thursday morning will be near freezing for the northern CWA with breezy northerly winds. Highs Thursday will likely remain in the 40s and with calmer winds Friday morning, most locations throughout the CWA could see freezing temperatures if this solution pans out. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 53 48 55 47 59 / 100 80 80 80 60 Austin Bergstrom Intl Airport 51 48 54 48 59 / 100 90 80 80 60 New Braunfels Muni Airport 53 48 54 48 61 / 100 80 80 80 50 Burnet Muni Airport 50 45 51 44 55 / 100 80 70 80 60 Del Rio Intl Airport 57 50 55 47 63 / 70 80 70 80 20 Georgetown Muni Airport 50 47 52 47 56 / 100 80 80 80 60 Hondo Muni Airport 57 50 57 47 64 / 80 80 80 80 30 San Marcos Muni Airport 52 48 54 48 60 / 100 80 80 80 50 La Grange - Fayette Regional 55 50 55 49 60 / 100 90 80 80 60 San Antonio Intl Airport 55 50 55 49 62 / 100 80 80 80 40 Stinson Muni Airport 55 51 56 50 63 / 100 80 80 80 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...LH Synoptic/Grids...24 Public Service/Data Collection...33
Hazardous weather outlook, Dec 3, 4:55 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 455 AM CST SAT DEC 3 2016 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 455 AM CST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS.. .DAY ONE...TODAY AND TONIGHT. SEVERAL ROUNDS OF RAIN ARE EXPECTED TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD LEAD TO MINOR FLOODING...MAINLY ALONG AND EAST OF I-35. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD RAINFALL WILL CONTINUE SUNDAY THROUGH MIDDAY MONDAY. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1-3 INCHES WEST OF I-35 AND 2-5 INCHES EAST OF I-35 WITH ISOLATED HIGHER AMOUNTS. WHILE SOME PERIODS OF HEAVY RAINFALL ARE POSSIBLE...MUCH OF THE RAINFALL SHOULD BE SPREAD OUT OVER A 4 DAY PERIOD. THEREFORE WIDESPREAD FLOODING AND FLASH FLOODING CONDITIONS ARE NOT EXPECTED. HOWEVER...ISOLATED AREAS ALONG AND EAST OF I-35 MAY SEE MINOR FLOODING IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 3, 7:31 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 W SAN ANTONIO 29.46N 98.59W
12/03/2016 M4.10 INCH BEXAR TX COAST GUARD
24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY
&&
EVENT NUMBER EWX1600677
CVPLocal storm report, Dec 3, 7:32 AM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 W SAN ANTONIO 29.46N 98.59W
12/03/2016 M4.10 INCH BEXAR TX COCORAHS
24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY
&&
CORRECTED SOURCE
EVENT NUMBER EWX1600677
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 1:48 AM CST | Special Weather Statement | EWX | Karnes | 42 min |
| Dec 3, 4:33 AM CST | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 3 hr |
| Dec 3, 8:13 AM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Medina | 3 hr |
| Dec 3, 8:27 AM CST | River Flood Warning | EWX | Karnes, Wilson | 3 days |
| Dec 3, 8:27 AM CST | River Flood Warning | EWX | Bexar, Wilson | 60 hr |
| Dec 3, 11:55 AM CST | River Flood Warning | EWX | Guadalupe | 22 hr |
| Dec 3, 11:59 AM CST | River Flood Warning | EWX | Bexar | 16 hr |
| Dec 3, 1:30 PM CST | River Flood Warning | EWX | Karnes, Wilson | 4 days |
| Dec 3, 1:30 PM CST | River Flood Warning | EWX | Goliad, Karnes | 5 days |
| Dec 3, 1:34 PM CST | River Flood Warning | EWX | Karnes | 3 days |
| Dec 3, 2:51 PM CST | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Caldwell, Comal, Fayette and 6 more | 39 hr |
| Dec 3, 4:36 PM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.